Aa
A
A
A
Close
Acne Community
5.39k Members
Avatar universal

Allergic reaction to a new skincare product?

I just started using Derma E Tea Tree and E oil. It consists of 75% tea tree and 25% e oil (which I was using to treat acne since it has helped others.) I started it about three days ago, and within 48 hours, my face erupted in about a hundred or more tiny red bumps on my forehead and tiny white bumps around my mouth (chin and above upper lip). At first I thought perhaps this was normal since breaking out can occur before positive results are seen, but this looks too much like an allergic reaction, so I discontinued use. Will this go away on its own and how long will it take? Is there anything I can do to help my skin heal better/faster? Thanks.
6 Responses
309783 tn?1271961829
I am allergic to tea tree oil too, and it sounds like you have hives. Use only a gentle cleanser like eucerin until this is resolved. You may also need to take an anti-histamine to relieve hives such as Piriton. If you experience any swelling or difficulty breathing go to your hospital as you may need futher treatment. Take care, loiloi xx
Avatar universal
I've used tea tree for a toenail fungus and dandruff with success, so I was hoping there would be no problems this time. I wasn't sure this was hives because I have no itchiness, swelling, or any other symptoms except for the bumps and the fact that it's really ugly and will not go away overnight. What do you think?
309783 tn?1271961829
The skin on your face is more sensitive than on your feet or scalp so that may be why. I have also used a product for years then suddenly developed an allergy to it! Anti-histamines are good for other types of skin allergies not just hives so do buy some such as Piriton. A 1% hydrocortisone cream may also help. If it doesn't go away you may need to see your doctor for oral steroids. If you do develop any more symptoms do go to A&E, i've needed IV Hydrocortisone and IV Piriton for a severe allergy in the past. For acne in future, try Freederm antibacterial face wash and treatment gel it's the only over the counter remedy that hasn't upset my sensitive skin. Do not use Dr. Murad products they looked good but left me with a terrible rash. Lotions such as Dalacin and Differin, available on prescription helped my acne without irritation but i find it better to avoid topical products altogether and take oral antibiotics such as oxytretracycline. Another thing that helped my acne was the contraceptive pill called Dianette (Diane35 in USA) love loiloi xx
Avatar universal
I live in the States, so I don't think Piriton or Freederm would be easily available to me. However, I will try the hydrocortisone, probably Cortaid since it has helped heal past rashes for me. I didn't even think to do that. Thanks. I see you are on here quite often. You seem to know much about acne and skin problems.
309783 tn?1271961829
I have had acne, made harder to treat due to my sensitive skin, for 20 years-i'm 31 now! When my spots returned after two courses of roaccutane (accutane in the States) i was so upset that i had to be treated for depression and anxiety with venlafaxine and Diazepam (Valium in the states-i was born in Canada then moved to England so hopefully everyone can understand me!) It was then that i decided to help as many other people that i can. You will be able to buy anti-histamines without prescription at the drugstore even if they're not called Piriton, which is the brand name for Chlorpheniramine. They are used to prevent and treat allergic skin reactions and they really will help. Eucerin products for sensitive skin are available in the states too. For your acne, all the things i've mentioned in my last post are also available from your doctor. I know you have to pay for health care in the States, in England we see our doctors for free and prescriptions cost just £6.50 ($13) and are free if you're in full time education or on welfare. However, i hope if i can recommend some things it will help people to avoid expensive mistakes. Dr Murad products are American and claim to have a 90% sucsess rate so anyone without sensitive skin should try them, but not if you have re-active skin-I got a rash for a week. Freederm is the brand name for nicotinamide, but may be called something different with you. I used to work in a nursing home so know about medicines, but have given up work now to care for my 8 year old son who has cerebral palsy and autism- he has childhood acne too. I hope this is helpful to you and others reading this post. Loiloi xx
Avatar universal
I used another product of Dema-e called DMAE- Alpha Lipoic and C-Ester Creme, I notice the next day my face looked good, but then as the day continued I broke out in itchy, inflamed- blister like spots and all over. My skin cracked in areas and my face feels like leather. I don't think I will be using this product again. It did remind me of the time I used their Tea Tree Oil and had a similiar spot reaction.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions